Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 271, NWS Tallahassee, FL

August 15, 2006Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 15, 2006, 9:27 PM CDT for Walton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2006, 9:27 PM CDT (02:27 UTC)
Expired
Aug 15, 2006, 10:15 PM CDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1227 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 160228
SVRTAE
FLC131-160315-
/O.NEW.KTAE.SV.W.0271.060816T0227Z-060816T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTON COUNTY IN THE PANHANDLE OF FLORIDA   
  THIS INCLUDES THE CITY OF DE FUNIAK SPRINGS

* UNTIL 1015 PM CDT

* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTHWEST OF DE FUNIAK
  SPRINGS...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF DE FUNIAK SPRINGS BY 940 PM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3053 8625 3054 8638 3074 8638 3091 8631
      3090 8630 3087 8608 3080 8610 3079 8611
      3051 8615

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:35 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 15, 7:35 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT TUE AUG 15 2006

.DISCUSSION...A LARGE MCS IS CURRENTLY IMPACTING OUR WESTERN CWA.
ALREADY UPDATED ZONES TO INCREASE POPS FOR SE AL AND THE FLORIDA
PANHANDLE. MOVEMENT OF STORMS TAKING A TURN MORE TO THE SOUTHWEST SO
MAY NOT SEE MUCH ACTIVITY EAST OF THE RIVER ASIDE FROM THE PRESENT
ISOLATED SHOWERS/THUNDERSTORMS. PLAN ON UPDATING ZONES LATE THIS
EVENING TO EITHER LOWER OR REMOVE POPS ALTOGETHER.

&&

.MARINE...LIGHT WINDS AND LOW SEAS OVERNIGHT.

&&

.AVIATION...A CLUSTER OF SHRA/TSRA WILL AFFECT SE AL AND THE DHN
TERMINAL THROUGH THE LATE EVENING...WITH IFR CIGS/VSBYS POSSIBLE IN
THE HEAVIER STORMS. ELSEWHERE...ISOLD-SCT SHRA/TSRA WILL DISSIPATE
THROUGH THE EVENING....LEAVING MAINLY VFR CONDITIONS FOR THE REST OF
THE NIGHT. SOME PATCHY FOG WILL BE POSSIBLE DURING THE EARLY MORNING
ESPECIALLY IN AREAS WHICH RECEIVED RAINFALL THIS EVENING. HAVE
INCLUDED A MORNING TEMPO GROUP FOR IFR VSBYS AT DHN...WITH MVFR AT
ABY AND VLD. EXPECT MORE OF THE SAME ON WED AFTN...WITH SCT CU
DEVELOPING BY LATE MORNING AND SCT SHRA/TSRA DEVELOPING BY 18Z.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...SHAFER/LANIER
PUBLIC/MARINE...BARRY
Hazardous weather outlook, Aug 15, 5:13 AM CDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 AM EDT TUE AUG 15 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-161015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
513 AM CDT TUE AUG 15 2006 /613 AM EDT TUE AUG 15 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
COASTAL WATERS...ESPECIALLY DURING THE MORING HOURS AND AGAIN
TONIGHT. THESE THUNDERSTORMS ARE LIKELY TO RESULT IN LOCALLY
HIGHER WINDS AND SEAS. ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY
ACROSS THE CENTRAL FLORIDA PANHANDLE INTO SOUTHEAST ALABAMA. MORE
ISOLATED ACTIVITY IS ANTISIPATED ACROSS THE FLORIDA BIG BEND AND
SOUTH CENTRAL GEORGIA. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED
THIS AFTERNOON AND EVENING...A FEW OF THE STRONGER STORMS MAY
STILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWN
POURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED
EACH DAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. NO WIDESPREAD
SEVERE WEATHER EPISODES ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS
ARE URGED TO MONITOR THE WEATHER SITUATION SHOULD CONDITIONS
CHANGE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MROCZKA

In the hours before

Special weather statement, Aug 15, 6:48 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT TUE AUG 15 2006

ALZ065>069-160115-
COFFEE-DALE-GENEVA-HENRY-HOUSTON-
648 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA...
HENRY AND HOUSTON COUNTIES...

* UNTIL 815 PM CDT

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS THE SOUTHEAST CORNER OF
ALABAMA...MOVING SOUTH AT 10 MPH.

THESE STORMS WILL BE NEAR...
  FORT RUCKER BY 720 PM CDT.
  ENTERPRISE BY 725 PM CDT.
  NEWTON BY 730 PM CDT.
  MIDLAND CITY BY 735 PM CDT.
  PINCKARD BY 740 PM CDT.
  KINSEY BY 750 PM CDT.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND THEY ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Aug 15, 8:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT TUE AUG 15 2006

ALZ065-066-068-160230-
COFFEE-DALE-GENEVA-
815 PM CDT TUE AUG 15 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE AND
GENEVA COUNTIES...

* UNTIL 930 PM CDT

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER COFFEE...DALE AND GENEVA
COUNTIES...MOVING SOUTH AT 10 MPH.

PEOPLE IN GENEVA...COFFEE AND DALE COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Aug 15, 8:42 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 PM EDT TUE AUG 15 2006

FLZ007-009-160230-
HOLMES-INLAND WALTON-
842 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOLMES AND WALTON
COUNTIES...

* UNTIL 930 PM CDT

AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING SOUTH AT 10 MPH INTO WALTON AND
HOLMES COUNTIES. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING
GUSTY WINDS AROUND 40 TO 50 MPH.

PEOPLE IN HOLMES AND NORTHERN WALTON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THESE STORMS ARE ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.